Alert archive / Pennsylvania / Flash Flood Warnings in 2001
Flash Flood Warning 2, NWS Binghamton, NY
NWS Binghamton, NY issued this flash flood warning at Apr 3, 2001, 7:10 PM EDT for Bradford County, Pennsylvania. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Apr 3, 2001, 7:10 PM EDT (23:10 UTC)
- Expired
- Apr 3, 2001, 10:15 PM EDT
- In force
- 3 hr
- Issued by
- NWS Binghamton, NY
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Bradford County, PA
The radar
The Binghamton radar (KBGM), 63 km from the middle of the area, began a volume at 23:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 11.2 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1075 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KBGM 032316 FFWBGM PAC015-040215- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BINGHAMTON NY 710 PM EDT TUE APR 3 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * FLASH FLOOD WARNING FOR... BRADFORD COUNTY IN NORTHEAST PENNSYLVANIA. * UNTIL 1015 PM EDT. * AT 705 PM EDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED A DAM FAILURE OF SACO LAKE DAM...WHICH IS IN THE TOWN OF ULSTER. FLOODING OF HEMLOCK RUN CREEK IS IMMINENT. THE DAM IS GIVEING WAY...SENDING LARGE QUANTITIES OF WATER RAPIDLY DOWNSTREAM. THIS WILL CAUSE EXTREME FLOODING OF THE HEMLOCK RUN CREEK BELOW THE DAM. PERSONS LIVING ALONG THE RIVER DOWNSTREAM FROM THE DAM SHOULD MOVE TO HIGHER GROUND NOW! FLOODING WILL OCCUR RAPIDLY. LAT...LON 4169 7657 4169 7633 4187 7633 4187 7657 $$ RRM &
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this flash flood warning went out at Apr 3, 1:05 PM EDT, 6 hours 5 minutes earlier.
Area forecast discussion, Apr 3, 1:05 PM EDT, 6 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 105 PM EDT TUE APR 3 2001 SCATTERED SHOWERS THIS EVNG ACRS NE PA AS THE S/WV SLIDES BY. REMAINDER OF FCST FEATURES RIDGING AND SLOWLY MODERATING TEMPS. INDICATIONS OF A SLIGHTLY MORE LOW LVL MSTR ACRS ERN ZONES TMRW...SO MIGHT GO PARTLY SUNNY THERE AS OPPOSED TO MOSTLY SUNNY ELSEWHERE. SOME UPR LVL MSTR TRIES TO WORK OVER THE TOP OF THE RDG LATER TMRW NGT AND THU. WITH THE RDG AXIS SO FAR TO THE WEST XPCT ANY CI/AC TO BE THINNING AS IT MOVS INTO THE RGN. PREV AVN RUN WAS MUCH WETTER SO NOT MUCH CONSISTENCY. WILL BE CONSERVATIVE AND FCST PARTLY (VS MOSTLY) SUNNY ON THU. NXT CHC FOR SIG PCPN APPEARS TO BE FRI NGT AS A WMFNT APRCHS. .BGM...NONE. BRADY
Nearby
Flash Flood Warnings in Pennsylvania, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.